It is not listed as a possible s. effect:
I've been on a high dose of Effexor XR for years and I'd have to say is highly unlikely, like 99%, for that to be caused by Effexor XR.
Yes, hair loss is a side effect whether the company says it is or not. I just started taking it 6 months ago and my hair is falling out as if I've had chemotherapy. Hair loss is a rare side effect of antidepressants. My mother's hair fell out as well on a different antidepressant and she had to get a wig until she weened off it. I'm currently staying on 37.5 mg even though my doctor recommended I go up to 100. My hair loss due to Effexor actually why I just joined this site. I realize this post is old. Were you able to get off Effexor and regrow your hair?
I was on a high dose of Effexor XR for years and no MDs could figure out why my long blonde hair disappeared and would not regrow because my hair follicles were still alive.
I was switched from Effexor XR to Wellbutrin and ever since the switch, my hair has started growing back with no problem.
ALL psychotropic drugs can, in very rare instances ~ in 0.1-1.0% of patients, cause hair loss. If it's bothersome enough to warrant discontinuing the medication the good news is that your hair will grow back.
It is. As an NP and Effexor user since 1996, I can tell you the only culprit of my significant hair loss is the medication. The medication works so well for me, but now all these years later I have severe hair loss and this is the only culprit. After all these years, stopping is not an option, so hair transplant or wigs are my option
- Effexor Information for Consumers
- Effexor Information for Healthcare Professionals (includes dosage details)
- Side Effects of Effexor (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.